... Effexor xl for one week,
Anxiety bad every day, I also take clozapine to help.
Why aren't I feeling any better with any thing I have tried.
I have felt like this for 8 months now, hard work every day.Help
Anxiety and Stress - This is the third med I have tried for deppression and anxiety, only been on?
- 25 Jan 2015 by Paddy1951
- 11 March 2015
- effexor, depression, anxiety, generalized anxiety disorder, clozapine
... Effexor xl for one week,
Unfortunately it takes upwards of at least a month to feel the full effects of most antidepressants. It isn't uncommon to experience heightened anxiety in the beginning. This should subside within the first couple weeks. Try to give it time and I hope you won't have to try anymore antidepressants.
If you've tried 3 in 8 months I'd say they're not being given ample time before switching. It may also be the expectation for how much the meds will "do" may need adjusting. These are designed to help the many other efforts we make to address our anxieties, meds alone will not do it. Once we pursue and have in place a good circle of progressive care, these meds can "help." Again, just expecting the meds to make a drastic change alone is sometimes not going to be successful. Just a though.
Many of us have been exactly where you are right now and it's no picnic
It's true you won't feel the full effect of a medication for 4-6 weeks. I remember thinking how awful that was, I wanted a quick response but it simply doesn't happen like that In the mean time you need to make yourself do things, I didn't want to get out of bed, sleep all the time, no shower.
It was all too painful to do. Try to read, exercise, walk, games on a computer and most of all find yourself a counselor!!! Believe me there is a light at the end of the tunnel - even when you don't see any tunnel.
I know you're miserable and I wish I could take it all away. You've lasted 8 months so you must be very determined and strong. Shopping for an antidepressant that works can take a while. But the anxiety doesn't have to. I know it's less than ideal to change more than one medicine at a time, but if you're extremely miserable on clozapine, I would ask my Dr. if "we" can address the anxiety right away. Klonopin or clorazepate may work and the change doesn't have to take long, depending on how high your current clozapine dose is. If you can conquer the anxiety beast you will have only the depression to deal with.
It's possible for the depression med search to take longer than the anti-anxiety search. That's how an excellent psychiatrist handled it when I had your same problems. It makes good sense to me. I just now connected my suggestion to what actually happened to me so long ago. Give it some thought if you will. Please let me know when you're feeling better.
I am a aking Effexor 75 mg 3x per day because my body reacts to splitting up the medication to work more effectively. I used to be on Clozapine and found out that if you miss one single dosage your mood swings really bad. The irritability level was so intense. Dishes never lasted in my kitchen. Yes, that bad. Clozapine is a very short acting med. Your doctor may have told you that. I am not certain how these two interact with each other however. Research all of your medications with both Effexor and then Clozapine. They may not work well with each other as well. The Effexor worked relatively fast for me-10 minutes I was relaxed. Keep in mind that all medications ate different. Keep a log of how you feel at certain hours of each day and send it or take it to your doctor. This helps them to better access what changes may need to be made. This has been my experience in the past.
Also, great Breathing Apps are on Android and Apple products. I use them for my Anxiety daily.
I'm 39 years old and have been searching for a long term med mixture since I was 20.
I hope you aren't looking for a miracle in meds because I don't believe there is one. You just have to hang in there and make sure that you have a Dr who is willing to work with you.
It can take up to a month or more for some medication to work. :(
Sorry I can't be more helpful but I'm just being as honest as I can from my own experience.
Best of luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jan 2013 • 4 answers
Posted 4 Oct 2014 • 2 answers
Posted 19 Sep 2015 • 10 answers
Posted 19 Feb 2016 • 3 answers
Posted 1 Sep 2016 • 4 answers